Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 11, 2015, 5:59 PM MST for Graham County, Arizona. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2015, 5:59 PM MST (00:59 UTC)
- Expired
- Aug 11, 2015, 6:45 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Graham County, AZ
The radar
The Tucson radar (KEMX), 132 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:00 PM MST | TSTM WND DMG | Safford, AZ | A SIGNIFICANT AMOUNT OF POWER POLES DOWN ON RT70 BETWEEN SOLOMAN... SAFFORD AND THATCHER AZ. STREET FLOODING ALONG MANY SECONDARY ROADS AND ROUTE 70. |
| Aug 11, 6:05 PM MST | TSTM WND GST 62 | 2 Se Safford, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2427 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
340
WUUS55 KTWC 120059
SVRTWC
AZC009-120145-
/O.NEW.KTWC.SV.W.0062.150812T0059Z-150812T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
559 PM MST TUE AUG 11 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GRAHAM COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 645 PM MST
* AT 558 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED JUST SOUTHEAST OF SAFFORD...AND MOVING NORTHWEST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAFFORD...THATCHER...SOLOMON AND SWIFT TRAIL JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3284 10984 3284 10985 3294 10970 3277 10958
3270 10967
TIME...MOT...LOC 0058Z 133DEG 15KT 3284 10971
$$1 follow-up statement
183
WWUS55 KTWC 120142
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
642 PM MST TUE AUG 11 2015
AZC009-120152-
/O.EXP.KTWC.SV.W.0062.000000T0000Z-150812T0145Z/
GRAHAM AZ-
642 PM MST TUE AUG 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAHAM COUNTY WILL
EXPIRE AT 645 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3284 10984 3284 10985 3294 10970 3277 10958
3270 10967
TIME...MOT...LOC 0133Z 133DEG 15KT 3284 10971
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:45 PM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 11, 2:45 PM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST TUE AUG 11 2015 .SYNOPSIS...CONDITIONS ARE FAVORABLE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME STORMS WILL GENERATE STRONG WINDS AND HEAVY RAIN. OTHERWISE...HIGH PRESSURE ALOFT BUILDING INTO THE REGION FROM THE EAST WILL BRING HOT NEAR RECORD MID AUGUST HIGH TEMPERATURES LATER THIS WEEK WITH AN OVERALL DECREASE IN THUNDERSTORM ACTIVITY. && .DISCUSSION...THE MORNING THUNDERSTORM COMPLEX WITH HEAVY RAIN THAT WAS MOSTLY OVER EASTERN PIMA COUNTY AND SE PINAL COUNTY HAS MOVED THRU METRO PHOENIX AND IS NOW IN YAVAPAI COUNTY. ACTIVITY SLOW TO START TODAY IN WAKE OF MORNING STORMS BUT STORMS WERE DEVELOPING WHERE THERE WAS MORE SUNSHINE...LIKE GRAHAM/COCHISE COUNTY AND WESTERN PIMA COUNTY. COMPLEX UPPER AIR SITUATION OVER THE NEXT 12 HOURS AS A PAIR OF CIRCULATIONS WILL IMPACT THE AREA. THE FIRST CIRCULATION...SEEN NICELY ON WATER VAPOR...WAS JUST S OF NOGALES MOVING NNW AROUND 20 MPH. THE SECOND CIRULATION...A WEAK MCV SEEN NICELY ON VISIBLE IMAGERY...WAS APPROACING ROCKY POINT. BOTH FEATURES WILL PROVIDE THE DYNAMICS FOR THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. MAIN THREAT WITH STORMS WILL BE HEAVY RAIN AND STRONG GUST WINDS...WITH A FEW STORMS POSSIBLY NEAR SEVERE LIMITS. SINCE THE STORMS WILL BE MOVING...THE FLASH FLOOD THREAT WILL BE LOW. THE STRONG UPPER HIGH THAT IS OVER TEXAS TODAY WILL EXPAND WEST THIS WEEK...BRINGING REDUCED CHANCES FOR AFTERNOON/EVENING STORMS EACH DAY...AND TURNING UP THE HEAT. HIGHS LATER IN THE WEEK HAVE THE POTENTIAL TO BE WARMER THAN WHAT OCCURRED LAST WEEK. SOME OF THE IN HOUSE THICKNESS STUDY NUMBERS SUGGEST THAT TUCSON COULD HIT 108 OR 109 FRIDAY OR SATURDAY. THESE WOULD BE NEAR RECORD HIGHS IN TUCSON FOR THE 14TH AND 15TH. WITH THAT IN MIND HAVE RAISED HIGHS A BIT BUT NOT TO THE LEVELS MENTIONED ABOVE. STAY TUNED. MAY SEE AN UPTICK IN THUNDERSTORM ACTIVITY SUNDAY INTO EARLY NEXT WEEK. AGAIN STAY TUNED. && .AVIATION...VALID THRU 12/23Z. SCT-BKN CLOUDS LAYERED MAINLY ABOVE 8K FT AGL WITH SOME ADDITIONAL CLEARING AFTER 11/15Z. HOWEVER...SCT SHRA/TSRA EXPECTED TO DEVELOP AFTER 11/20Z. STRONG OUTFLOW WINDS OF 25-35 KTS AND AREAS OF BLOWING DUST POSSIBLE MAINLY NORTH AND WEST OF KTUS WITH SOME OF THESE STORMS...OTHERWISE NORMAL DIURNAL WIND TRENDS. STORMS WILL BEGIN TO TAPER OFF AFTER 12/03Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTHEAST ARIZONA THROUGH WEDNESDAY. A SLIGHT DRYING TREND WILL THEN LEAD TO A SLIGHT REDUCTION IN THUNDERSTORM ACTIVITY ON THURSDAY AND FRIDAY WITH JUST ISOLATED COVERAGE. MOISTURE WILL GRADUALLY INCREASE AGAIN THIS WEEKEND INTO EARLY NEXT WEEK WITH A TYPICAL MONSOON PATTERN IN PLACE. OUTSIDE OF THUNDERSTORM WIND GUSTS...20-FT WINDS WILL GENERALLY BE LIGHT AT LESS THAN 15 MPH. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 11, 2:48 PM MST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 248 PM MST TUE AUG 11 2015 AZZ508-512-112215- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 248 PM MST TUE AUG 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COCHISE COUNTY UNTIL 315 PM MST... AT 246 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF WILLCOX...MOVING NORTHWEST AT 10 MPH. BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLCOX AND I-10 AT MILEPOST 355. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3217 10952 3210 10974 3231 10995 3242 10965 TIME...MOT...LOC 2146Z 156DEG 10KT 3223 10970 RH
Special weather statement, Aug 11, 3:13 PM MST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 313 PM MST TUE AUG 11 2015 AZZ508-509-511-512-112245- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ- 313 PM MST TUE AUG 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COCHISE AND SOUTHEASTERN GRAHAM COUNTIES UNTIL 345 PM MST... AT 311 PM MST...DOPPLER RADAR CONTINUED INDICATING A STRONG THUNDERSTORM NEAR WILLCOX...MOVING NORTHWEST AT 10 MPH. HEAVY RAINFALL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLCOX. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3221 10961 3214 10980 3235 10998 3245 10969 TIME...MOT...LOC 2211Z 155DEG 10KT 3225 10975 RH
Special weather statement, Aug 11, 3:57 PM MST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 357 PM MST TUE AUG 11 2015 AZZ508-112330- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 357 PM MST TUE AUG 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL 430 PM MST... AT 355 PM MST...DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS NEAR DOUGLAS...MOVING NORTHWEST AT 10 MPH. THE FIRST STORM WAS ON THE EAST SIDE OF DOUGLAS...WHILE THE OTHER WAS ALONG THE INTERNATIONAL BORDER AND MOVING TOWARD COCHISE COLLEGE. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS AND PIRTLEVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3134 10974 3146 10971 3146 10939 3134 10941 TIME...MOT...LOC 2255Z 113DEG 8KT 3138 10946
Special weather statement, Aug 11, 5:19 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 519 PM MST TUE AUG 11 2015 AZZ501-502-120045- WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 519 PM MST TUE AUG 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL 545 PM MST... AT 518 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AJO...MOVING NORTHWEST AT 25 MPH. REDUCED VISIBILITIES DUE TO BLOWING DUST AND WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AJO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS. IF DENSE DUST IS OBSERVED ACROSS A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF THE BRAKE PEDAL TO ENSURE TAIL LIGHTS ARE NOT ILLUMINATED. && LAT...LON 3234 11263 3229 11276 3249 11301 3250 11268 TIME...MOT...LOC 0018Z 126DEG 21KT 3241 11277
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:19 PM MST | Special Weather Statement | TWC | 26 min | |
| Aug 11, 5:32 PM MST | Severe Thunderstorm Warning | TWC | Graham | 28 min |
| Aug 11, 6:03 PM MST | Areal Flood Advisory | TWC | Cochise | 117 min |
| Aug 11, 6:07 PM MST | Special Weather Statement | TWC | 23 min | |
| Aug 11, 6:23 PM MST | Special Weather Statement | TWC | 37 min | |
| Aug 11, 6:31 PM MST | Flash Flood Warning | TWC | Pima | 89 min |
| Aug 11, 7:11 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 2 hr |
| Aug 11, 7:17 PM MST | Special Weather Statement | TWC | 43 min | |
| Aug 11, 7:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 11, 7:47 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Aug 11, 7:53 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 112 min |
| Aug 11, 7:59 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 11, 8:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 23 min |
| Aug 11, 8:18 PM MST | Special Weather Statement | TWC | Pinal | 42 min |
| Aug 11, 10:56 PM MST | Special Weather Statement | TWC | Pinal | 49 min |
| Aug 12, 2:54 PM MST | Special Weather Statement | TWC | 51 min | |
| Aug 12, 3:21 PM MST | Special Weather Statement | TWC | 39 min | |
| Aug 12, 3:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Aug 12, 3:58 PM MST | Special Weather Statement | TWC | 47 min | |
| Aug 12, 4:22 PM MST | Areal Flood Advisory | TWC | Graham, Pima, Pinal | 113 min |
| Aug 12, 4:39 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.